Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 281, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 23, 2011, 7:43 PM CDT for Putnam County, Schuyler County, Sullivan County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2011, 7:43 PM CDT (00:43 UTC)
- Expired
- Jul 23, 2011, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Putnam County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 165 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:45 PM CDT | TSTM WND GST 60 | 5 N Unionville, MO | PATIO FURNITURE BLOWN OFF A DECK. THUNDERSTORM WIND GUSTS WERE ESTIMATED UP TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3364 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
350
WUUS53 KEAX 240043
SVREAX
MOC171-197-211-240130-
/O.NEW.KEAX.SV.W.0281.110724T0043Z-110724T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 PM CDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
SCHUYLER COUNTY IN NORTHEAST MISSOURI...
NORTHEASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 830 PM CDT
* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF LANCASTER
TO 10 MILES NORTHEAST OF UNIONVILLE TO UNIONVILLE TO 13 MILES
SOUTHWEST OF SEYMOUR...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
UNIONVILLE...LANCASTER...QUEEN CITY...DOWNING...LIVONIA...
POLLOCK...LEMONS...GLENWOOD AND WORTHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4041 9234 4034 9260 4034 9285 4033 9286
4031 9316 4044 9331 4059 9334 4060 9235
TIME...MOT...LOC 0043Z 292DEG 17KT 4068 9276 4057 9285
4049 9306 4053 9325
WIND...HAIL 60MPH 1.00IN
$$
214 follow-up statements
819
WWUS53 KEAX 240050
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 PM CDT SAT JUL 23 2011
MOC171-197-211-240130-
/O.CON.KEAX.SV.W.0281.000000T0000Z-110724T0130Z/
PUTNAM MO-SCHUYLER MO-SULLIVAN MO-
750 PM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SULLIVAN...SCHUYLER AND PUTNAM COUNTIES UNTIL 830 PM CDT...
AT 745 PM...AMATEUR RADIO OPERATORS REPORTED AN ESTIMATED 60 MPH
WIND GUST 5 MILES NORTH OF UNIONVILLE.
AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF LANCASTER TO 11
MILES NORTHEAST OF UNIONVILLE TO UNIONVILLE TO 12 MILES WEST OF
UNIONVILLE...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
UNIONVILLE...LANCASTER...QUEEN CITY...DOWNING...LIVONIA...
POLLOCK...LEMONS...GLENWOOD AND WORTHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4041 9234 4034 9260 4034 9285 4033 9286
4031 9316 4044 9331 4059 9334 4060 9235
TIME...MOT...LOC 0050Z 292DEG 17KT 4067 9272 4056 9281
4048 9302 4052 9321
WIND...HAIL 60MPH 1.00IN
$$
21660
WWUS53 KEAX 240106
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
806 PM CDT SAT JUL 23 2011
MOC171-197-211-240130-
/O.CON.KEAX.SV.W.0281.000000T0000Z-110724T0130Z/
PUTNAM MO-SCHUYLER MO-SULLIVAN MO-
806 PM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SULLIVAN...SCHUYLER AND PUTNAM COUNTIES UNTIL 830 PM CDT...
AT 745 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH WIND GUST 5
MILES NORTH OF UNIONVILLE.
AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF LANCASTER TO 9 MILES NORTHWEST OF QUEEN
CITY TO 5 MILES SOUTHEAST OF UNIONVILLE TO 12 MILES EAST OF MERCER...
MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
LANCASTER...QUEEN CITY...DOWNING...LUCERNE...GLENWOOD...
WORTHINGTON...LEMONS AND POLLOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4041 9234 4034 9260 4034 9285 4033 9286
4031 9316 4044 9331 4059 9334 4060 9235
TIME...MOT...LOC 0106Z 296DEG 22KT 4060 9260 4049 9269
4044 9290 4052 9328
WIND...HAIL 60MPH 0.88IN
$$
21469
WWUS53 KEAX 240116
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
816 PM CDT SAT JUL 23 2011
MOC171-197-211-240130-
/O.CON.KEAX.SV.W.0281.000000T0000Z-110724T0130Z/
PUTNAM MO-SCHUYLER MO-SULLIVAN MO-
816 PM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SULLIVAN...SCHUYLER AND PUTNAM COUNTIES UNTIL 830 PM CDT...
AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LANCASTER TO 5 MILES NORTHWEST OF QUEEN CITY TO 8 MILES WEST OF
GREENTOP TO 5 MILES WEST OF UNIONVILLE...MOVING SOUTHEAST AT 25 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
QUEEN CITY...DOWNING AND LEMONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4042 9234 4041 9235 4034 9259 4034 9285
4033 9286 4037 9306 4043 9319 4058 9331
4060 9235
TIME...MOT...LOC 0117Z 300DEG 22KT 4056 9252 4045 9261
4036 9269 4044 9307
WIND...HAIL 60MPH 0.75IN
$$
21992
WWUS53 KEAX 240126
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
826 PM CDT SAT JUL 23 2011
MOC171-197-211-240136-
/O.EXP.KEAX.SV.W.0281.000000T0000Z-110724T0130Z/
PUTNAM MO-SCHUYLER MO-SULLIVAN MO-
826 PM CDT SAT JUL 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SULLIVAN...
SCHUYLER AND PUTNAM COUNTIES WILL EXPIRE AT 830 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS OF 40 TO 50 MPH ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4042 9234 4041 9235 4034 9259 4034 9285
4033 9286 4037 9306 4043 9319 4058 9331
4060 9235
TIME...MOT...LOC 0126Z 300DEG 22KT 4053 9246 4042 9255
4033 9263 4041 9301
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:22 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 23, 3:22 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
322 PM CDT SAT JUL 23 2011
.DISCUSSION...
THE MAIN STORY IN THE SHORT TERM PORTIONS OF THE FORECAST IS THE
POSSIBILITY FOR A VERY SHORT BUT MUCH DESERVED BREAK FROM THE
OPPRESSIVE HEAT AND HUMIDITY...ALBEIT A MINOR ONE.
THIS AFTERNOON...TEMPERATURES ONCE AGAIN SOARING INTO THE 90S AND 100S
IN SOME LOCATIONS. CONVECTIVE TEMPERATURES ARE ALSO STARTED TO BE
REACHED IN PORTIONS OF THE REGION...WITH SCATTERED CONVECTION
DEVELOPING OVER THE OZARKS AS A WEAK WAVE ROTATES AROUND THE BACKSIDE
OF THE FLATTENED UPPER RIDGE AND ADDITIONAL CONVECTION IN SOUTHERN KS
DUE IN PART TO A SEPARATE SHORTWAVE WHICH LIFTED OUT OF NORTHERN
TEXAS. TO THE NORTHWEST...ELONGATED PACIFIC FETCH....STRETCHED OUT
VORT MAXIMUM...AND WEAK SURFACE CONVERGENCE ZONE WILL ONCE AGAIN
SERVE AS A FOCAL POINT FOR LATE AFTERNOON CONVECTION OVER NEBRASKA
AND IOWA. CANNOT RULE OUT COLD POOL INTERACTIONS PUSHING A FEW OF
THESE STORMS INTO NORTHERN MISSOURI AND GENERATING NEW
CONVECTION. OVERALL MUCH OF THIS ACTIVITY SHOULD BE DIURNALLY
BASED...WITH INVERTED V SOUNDINGS SUGGESTING THE MAIN THREAT WOULD BE
LOCALIZED DOWNBURSTS.
FOR TONIGHT... PREFER A BLEND OF THE ECMWF/WRF-ARW/NAM12. BOTH OF
THESE MODELS SUGGEST CONVECTION DEVELOPING ALONG A STRONGER COLD
FRONT IN MN/SD/NE PUSHING SOUTHEAST BY DAYBREAK.
MEANWHILE SOUTHERN KS SHORTWAVE MAY KEEP SCATTERED CONVECTION
PERCOLATING THROUGH THE NIGHT JUST WEST OF THE CWA. BY DAYBREAK THIS
FRONT SHOULD BEGIN TO NOSE INTO THE NORTHERN CWA...WITH THE POTENTIAL
FOR SCT CONVECTION ACCOMPANYING IT AS LLJ INCREASES.
SUNDAY...TEMPERATURES WILL BE TRICKY TOMORROW GIVEN LIKELIHOOD OF AN
INCREASE IN CLOUD COVER AND FRONT OOZING INTO THE CWA. SOUNDINGS
SUGGEST A WEAKENING CAP BY THE LATE MORNING/EARLY AFTN HOURS WITH
THE POSSIBILITY OF REDEVELOPMENT AIDED BY WEAK UPR SHORTWAVE
ROTATING NE OUT OF THE OK PANHANDLE. STILL...DESPITE WEAK FLOW
ALOFT TEMPS SHOULD APPROACH ADVISORY CRITERIA IN THE SOUTHERN HALF
OF THE CWA. WHILE NOT EXPECTING WIDESPREAD SEVERE
WEATHER...SOUNDINGS ONCE AGAIN SUPPORT DOWNBURST POTENTIAL. HARD TO
PINPOINT EXACTLY WHEN PRECIP WILL ARRIVE IN THE REGION...SO WILL USE
A 12 HOUR POP.
SUNDAY NIGHT INTO MONDAY...SFC HIGH PRESSURE WILL OOZE INTO THE
MID-MISSISSIPPI VALLEY REGION. WE SHOULD SEE A DROPOFF IN SFC DEW
POINTS...WITH A MINOR DECREASE IN SFC TEMPS BACK INTO THE UPR 80S IN
THE NORTH AND LOWER 90S IN THE SOUTH. WITH THE DROP IN DEW
POINTS...WE SHOULD REMAIN BELOW ADV CRITERIA AND THE EXCESSIVE HEAT
WARNING THAT HAS BEEN IN PLACE OVER A WEEK NOW SHOULD BE ABLE TO BE
EXPIRED ON TIME.
DUX
MEDIUM RANGE (TUESDAY-SATURDAY)...
BY TUESDAY...HIGH HEAT AND HUMIDITY WILL BE RETURNING TO THE REGION
AS AN UPPER LEVEL RIDGE CONTINUES TO SIT OVER THE SOUTHERN AND
CENTRAL PLAINS AND ONCE AGAIN STRETCHES NORTHWARD INTO THE NORTHERN
PLAINS. MODELS ARE IN FAIRLY GOOD AGREEMENT THAT A FEW SHORTWAVES
WILL LIKELY FORM ALONG THE NORTHERN PART OF THE RIDGE TUESDAY
THROUGH THURSDAY...BUT ANY SHOWER AND THUNDERSTORM ACTIVITY LOOKS TO
REMAIN FURTHER NORTH OF THE REGION DUE TO THE NORTHWARD EXTENT OF
THE UPPER LEVEL RIDGE. AS A RESULT...HAVE KEPT THE FORECAST DRY
THROUGH MID WEEK OVER THE AREA WITH TEMPERATURES ON THE RISE AS
AFTERNOON HIGHS SOAR INTO THE MIDDLE TO UPPER 90S WEDNESDAY AND
THURSDAY. HEAT INDICES DURING THIS TIME MAY REACH INTO THE 100 TO
105 DEGREE RANGE.
FOR THE LATTER HALF OF THE WEEK...START SEEING A GREATER AMOUNT OF
UNCERTAINTY AMONGST THE MODELS. BY THURSDAY...TWO AREAS OF LOW
PRESSURE ARE PRESENT...ONE OVER NE/KS AND THE SECOND NORTH OF THE
GREAT LAKES IN CANADA. MODELS ARE PICKING UP ON PRECIPITATION
FORMING ALONG A BOUNDARY STRETCHING BETWEEN THESE TWO AREAS OF LOW
PRESSURE. HOWEVER...THE MODELS DIFFER IN THEIR TRACKING OF THIS
BOUNDARY. GFS KEEPS THE BOUNDARY PREDOMINANTLY ALONG AND NORTH OF
THE MO/IA BORDER WITH MINIMAL PRECIPITATION EXPECTED THROUGH
SATURDAY MORNING...WHILE THE ECMWF HAS THE BOUNDARY TRACK SOUTHWARD
ACROSS THE FORECAST AREA ON FRIDAY RESULTING IN BETTER CHANCES FOR
WIDESPREAD PRECIPITATION THURSDAY NIGHT THROUGH FRIDAY NIGHT. DUE TO
THE LARGE AMOUNT OF UNCERTAINTY STILL THIS FAR OUT IN THE FORECAST
PERIOD...HAVE SLIGHT TO CHANCE POPS IN FOR THURSDAY THROUGH
SATURDAY. WITH THE CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS AT
THE END OF THE WEEK AND INTO THE WEEKEND...AFTERNOON HIGHS MAY BE
SLIGHTLY COOLER. HOWEVER THIS 'COOL DOWN' WILL BE QUITE
RELATIVE...WITH HIGHS ONLY DROPPING INTO THE LOWER TO MIDDLE 90S.
ACH
&&
.AVIATION...
FOR THE 18Z TAF...CIGS AND VIS WILL REMAIN VFR THROUGH THE PERIOD.
WEAK CONVERGENCE ALONG A REMNANT OUTFLOW BOUNDARY IN NORTHWESTERN
MISSOURI MAY BE ENOUGH TO SPARK AN ISOLATED THUNDERSTORM LATER THIS
AFTERNOON. HOWEVER...SPACIAL COVERAGE SHOULD BE LIMITED AND WILL NOT
INCLUDE IN TAFS AT THIS TIME. A BETTER CHANCE FOR TSRA ACTIVITY
WILL ARRIVE TOWARDS DAYBREAK AS REMNANT CONVECTION FROM BOUNDARY IN
NEBRASKA REACHES THE TERMINALS. UNSURE HOW LONG THIS CONVECTION
WILL LAST...BUT COULD SEE A COUPLE HOUR PERIOD OF TSRA TOWARDS
DAYBREAK. MORE WIDESPREAD RAIN CHANCES WILL ARRIVE SUNDAY
AFTERNOON...JUST OUTSIDE OF THIS TAF PERIOD AS DIURNAL THUNDERSTORM
DEVELOPMENT BEGINS.
DUX
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SUNDAY FOR MOZ028>033-
037>040-043>046-053-054.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
MOZ001>008-011>017-020>025.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SUNDAY FOR KSZ057-060-
103>105.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ025-
102.
&&Hazardous weather outlook, Jul 23, 7:03 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 703 PM CDT SAT JUL 23 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 703 PM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT DANGEROUSLY HOT AND HUMID CONDITIONS WILL CONTINUE EARLY THIS EVENING WITH EVENING HEAT INDICES FROM 105 TO 115 DEGREES. ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS LIKELY THIS EVENING IN AREAS ALONG AND NORTH OF HIGHWAY 36 NEAR THE IOWA BORDER AND IN AREAS FROM CLINTON TO SEDALIA AND BOONVILLE. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN MISSOURI THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE GREATEST THREAT WILL BE IN NORTH CENTRAL MISSOURI...GENERALLY NORTH OF A LINE FROM UNIONVILLE TO LANCASTER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE EXCESSIVE HEAT WILL CONTINUE AGAIN ON SUNDAY FOR LOCATIONS ALONG AND SOUTH OF A LEAVENWORTH TO MOBERLY LINE. MID TO LATE AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 115 DEGREES. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE SOUTHERN HALF OF THE OUTLOOK AREA THROUGH SUNDAY. THERE IS CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA ON SUNDAY AHEAD OF A COLD FRONT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THOUGH A FEW STORMS MAY BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS. AFTER A SHORT BREAK FROM THE HEAT ON MONDAY...HOT AND HUMID CONDITIONS WILL ONCE AGAIN BUILD BACK INTO THE REGION FOR THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL CLIMB BACK INTO THE MIDDLE TO UPPER 90S. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON FRIDAY. THE THREAT OF SEVERE THUNDERSTORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS NORTHERN MISSOURI THIS EVENING. BEUSTERIEN
In the hours before
Special weather statement, Jul 23, 5:41 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 PM CDT SAT JUL 23 2011
MOZ001-002-011-232315-
ATCHISON MO-HOLT MO-NODAWAY MO-
541 PM CDT SAT JUL 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON...NORTHWESTERN NODAWAY
AND NORTHWESTERN HOLT COUNTIES UNTIL 615 PM CDT...
AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN OUTFLOW BOUNDARY AHEAD OF STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM RIVERTON TO 6 MILES EAST OF PERU TO STELLA...AND
MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS OUTFLOW BOUNDARY.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
TARKIO...ROCKPORT...FAIRFAX...PHELPS CITY...WESTBORO...CORNING AND
ELMO.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 93 AND 123.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4058 9510 4047 9509 4020 9522 4019 9549
4024 9549 4025 9555 4029 9556 4031 9566
4034 9563 4041 9566 4045 9565 4047 9570
4051 9570 4052 9566 4054 9566 4056 9568
4052 9571 4059 9571
TIME...MOT...LOC 2240Z 270DEG 25KT 4072 9557 4047 9559
4023 9584
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:05 PM CDT | Severe Thunderstorm Warning | EAX | Putnam | 40 min |
| Jul 23, 8:26 PM CDT | Special Weather Statement | EAX | Schuyler | 19 min |
| Jul 24, 3:35 AM CDT | Areal Flood Advisory | EAX | Atchison, Holt | 5 hr |
| Jul 24, 3:31 PM CDT | Excessive Heat Watch | EAX | Adair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 25 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.